Hello, New & Anxious & Scared & Not Enjoying Life Right Now. Could Use Help

Discussion in 'Introduce Yourself' started by Kmk81975, Feb 4, 2016.

tinnitus forum
    1. Kmk81975

      Kmk81975 Member

      Tinnitus Since:
      12/2015
      Hello,
      So I've had these ringing crickets in my ear since the end of Dec 2015, only a little over a month. I'm 40 yrs old. I have really bad allergies & sinuses. I was all stuffed up. At first I thought it was my blood pressure, so I was put on a new med (lisinpril), it helped the bp but the blocked left ear & noise stayed. So I went back to the dr to ask my antidepressent be raised (Effexor XR), the dr told me it was a blocked eustachian tube & told me to use a saline spray. I didn't raise the the AD dosage & decided to wait a bit. I went back to the dr a few weeks later because my sinuses were super swollen & occasionally I get dizzy from the plugged ear & he gave me prednisone & keflex antibiotic, it didn't do anything. I did feel a bit better, but I think it's because of the prednisone. Occasionally I take .25 of klonopin to relax, because this is really bad for my anxiety, and I'm already a pretty anxious person. I kept looking up stuff online, and that made the anxiety worse. Even coming to this board makes it worse sometimes. Work is awful, I just sit at a desk for 8 hrs a day looking at a computer, & it's the slow time, so I have free time to think about & read crap. I keep freaking out thinking it's a brain tumor, even tho every dr says it's not. December was awful, my husband was diagnosed with a rare form of cancer, he's going to be fine, but he'll be on meds for 3 yrs & I have a 2 year old who I have to act like everything is fine for. Sleeping is ok, I use a fan, sometimes a .25 of klonopin or zquil or sleepytime teas. But I don't want to get hooked on the klonopin, so I try to use only a half a pill a few times a week. I saw an ENT, they did a hearing test & I was normal. There was no wax buildup. He looked up my nose & said I had a polyp, but no sinus infection. He said after all the inflammation goes away he thinks it'll go away, but of course, he can't guarantee that. My ears pop and crackle all the time & the ear with the T still feels blocked up, it's been a month now. I still have sinus pressure sometimes. The dr put me on flonase, singulair, loradatine, and I do a neti pot 2x a day for the past 2 weeks. I've tried Afrin for a few days, it didn't do anything. I've been trying XLear for a few days, & that really bring a lot of mucus out of my nose. I bought an Ear Popper for a lot of money, I use it a few times a day that helps pop one of my ears, but not the one on the side of T. I've drastically changed my diet, trying really NO dairy to see if it would help & trying gluten free (it's hard), very low sugar (just sugar from fruit). I never listen to loud music or noises, earphones occasionally at work, but quietly. I wake up every morning dreading the day, almost sad that I woke up & wishing I was still asleep not hearing this. I had a sinus CT scan done, it showed I had moderate sinus inflammation & dental disease. I know I have a cracked tooth, so I'm assuming that's what they mean. It's not bothering me though, no pain from the tooth, I see my dentist on Mon to check it out. And I got fitted for a bite guard because I know I clench my jaw & grind my teeth a lot, my jaw pops a lot, maybe TMJ. Who knows. I started seeing a therapist right after this started, I thought maybe it's all emotional, but the noise is real, the blocked ear is real.

      Also, literally days before this started, we had gotten a new mattress & pillows that were more firm that what we've ever had. Could a different sleeping position of my head/neck/back cause this sort of stuff? I tried getting a different pillow & a bed topper, but nothing changed.

      I know some antidepressants cause T, but I've been on Effexor XR for about a decade without any problems. Is it possible a drug can suddenly become ototoxic overnight after being fine so long? I also take Metformin for pre-diabetes, but I've been on that for over a yr without any problems. And I take Amlodipine for blood pressure, been on that for over 2 yrs without problems. I want to increase my Effexor dose to help with this anxiety & depression, but what if that drug is the reason for the T? It would make it worse possibly.

      The only time I really don't notice it as much is when I'm actively busy with my son, it's still there, but I know I care less because I'm concentrating on him. Even my husband told me recently that I seem so down lately, because I am. Reading all this I feel and sound insane, it's been exhausting & I just want to feel better. Help. Support, ideas, anything :(
       
      • Hug Hug x 3
    2. Trish123

      Trish123 Member

      Location:
      New York
      I have very bad allergies and sinuses. It's been 2 months for me and finally feel a little better. The ringing is still there but it has decreased somewhat. Believe me I felt horrible the first month.
       
    3. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, @Kmk81975 ,

      Welcome to Tinnitus Talk! Yes, I do think it is possible for a drug to cause tinnitus after a long time of usage. It could be that it built up in your system, or your ears became more vulnerable as time went on.

      I believe that drugs can definitely cause tinnitus, or cause it to worsen, because that is what happened to me. I had mild tinnitus for many years before I took a blood pressure drug. Then, my mild tinnitus became severe, and I also ended up with pulsatile tinnitus, as well. Also, I have been taking Synthroid for many years, and I've read that it can cause people to become susceptible to tinnitus.

      We're glad you've joined us, and there are a lot of people here who understand, and will have helpful suggestions for you.

      In the meantime, please try to remain calm, get some sleep, and practice good health habits. These things can make a difference in the level of your tinnitus. You might also want to try a couple of natural supplements, such as magnesium and NAC (N-acetlycistene). Both of these may help, and may make a slight difference in your tinnitus.

      Best wishes,
      Karen
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.